|Trizivir and insomnia
May 18, 2001
I have been taking Trizivir since March 5, 2001. Previously I was on Ziagen and Combivir, which I began January 5, 2001. I was diagnosed HIV+ in October, 2000. Since that time, I have been suffering with chronic insomnia. I have experienced insomnia intermittantly over the past 19 years, but nothing like I'm experiencing now. And the lack of sleep is causing me to have anxiety attacks. I'm afraid to go to bed just worrying that I'm not going to sleep. Bottom line, I'm worn out. In your best medical estimation, is the Trizivir causing or exacerbating the insomnia problem? If so, what do you recommend? Antidepressant, antianxiety, sleeping pill, or a change in meds? Please, if you will, include any statistics regarding other insomnia cases or complaints.
| Response from Dr. Bartlett
Insomnia is a common problem for people living with HIV. Some medications can make insomnia worse, but AZT, 3TC and abacavir do not commonly cause this problem. One way to see if the insomnia is related would be to stop the medications-however, this should only be done under the supervision of your health care provider. A variety of medications can be used to treat insomnia; for chronic use I try trazodone or low dose amitriptyline. Some people advocate the use of melatonin. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Massage Do I Need To Get Tested For HIV
- Needle Stick Negative Elisa At 16 Weeks
- Odds Of Getting HIV Insertive Oral Sex
- Probability Of Getting HIV From Anal Sex Condom Broke
- Vaginal Sex Without Condom How Long Does It Take To Test Positive For HIV
- Are Swollen Lymph Nodes A Symptom Of HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.